Gransnet forums

Health

Vitamin D low-Weak legs

(22 Posts)
Reading50 Thu 12-Nov-20 09:16:07

Hi, I’m just asking if anyone has had similar. I’ve been diagnosed very low Vitamin D. Prescribed 20,000 tablets twice a week for seven weeks. I’ve only taken four tablets so far.I feel weak in my legs and like pressure on shoulders. My energy drains even just sitting, Has anyone else has experienced this? Roughly how long does it take to start feeling better. Thank you.

Oldbat1 Thu 12-Nov-20 09:22:06

A year ago at this time I was prescribed the same dosage and for 12wks. Now I buy over the counter from boots not nearly same strength. I can’t remember feeling week legged in fact my painful hips seemed to stop aching plus an open wound on my finger which I’d had for 9months healed. I would phone the chemist and ask. Good luck.

Lucca Thu 12-Nov-20 09:23:56

Just check you’ve got the right thing. A friend of mine was recently given the wrong meds .....

Reading50 Thu 12-Nov-20 09:42:48

Thank you both. Spoke to my GP yesterday and he said it may take a few weeks to notice a difference. It’s the horrible feeling like being pushed from the shoulders downwards. My legs feel so weak. This is why I wondered is this normal

Marydoll Thu 12-Nov-20 09:46:11

Low vitamin D can cause chronic weakness. I too have been prescribed very high doses on a number of occasions. It can take weeks to feel better, but you will!

Reading50 Thu 12-Nov-20 09:49:33

Mary doll, thank you for this uplifting reply. At times I’m reduced to tears (I suffer from Anxiety too). I feel I’m in a bubble with no escape. I’m unable to do much in the house so this then makes me feel worse. Thankfully I have a very good husband. Thank you so much, sending you lots of good wishes.

Grandmafrench Thu 12-Nov-20 09:54:58

Most people this side of the Channel are routinely prescribed Vit D in the winter, or if frequent blood tests pick up a deficiency. I had found I couldn’t/didn’t have the strength to run up our usual stairs or walk very far. My legs ached and felt stiff and weak. I wanted to sit down all the time - real muscle weakness. The difference, after a week or two, that the Vit dose made was extraordinary. We have much bigger doses but less frequently. Do persevere - you’ll be so glad you did!

Marydoll Thu 12-Nov-20 09:58:14

*'m stuck in too, with severe RA among other things. Some days I can do nothing, as RA caused chronic tiredness and a feeling of being very low, my poor husband has to carry the load. That makes me feel really guilty.
Reading, However, I deal with it by doing a little bit, then have a rest. That sense of achievement gives me a boost.
Some days are better than others and I revel is that bright spot, try and do the same!

You should visit the Good Morning thread. Most of us have sorries, ill health or in some cases, both! It is so supportive. I can assure you, you will find much there.

Marydoll Thu 12-Nov-20 09:58:28

SORROWS!

B9exchange Thu 12-Nov-20 10:06:13

Poor Reading50 is suffering from the side effects of Vitamin D, it is that she is asking about.

At really high doses it is possible to get bone pain and muscle fatigue. I would go back to your GP and ask for his advice, he might suggest reducing the dose or trying a different formulation.

Please also seek treatment for your anxiety, we are all anxious, but I think you might need some support. I am so glad you have a good DH. flowers

Reading50 Thu 12-Nov-20 10:20:09

B9exchange thanks for your reply. I have suffered with these weak legs almost 9 months. My diagnosis of low VitD was two weeks ago. Previous blood test showed Folate level low. However that level came back up after four weeks taking tablets. I have been on tablets for Anxiety the past three years. However suddenly my body is rejecting these tablets. I have been slowly taken off of these. I am currently waiting a 1-1 with a counsellor. I am unable to have a phone consultation because unfortunately I am deaf and when people use masks I cannot lip read. I didn’t mean to come across as feeling sorry for myself. I know everyone has difficult times...just that for me it’s hit me hard with addition losing my brother three weeks ago. Take care.

Reading50 Thu 12-Nov-20 10:23:58

Grandma drench Thank you too for your helpful reply😊

Mary doll, I will take your advice to take one step at a time. Also I will have a look at the Goodmorning thread. Have a good day.👍

Toadinthehole Thu 12-Nov-20 10:27:10

20,000 tablets! So 40,000 a week! Have I misread? Vit D will help definitely, but do you mean 40 a week? 40,000 would probably lead to a national shortage. I know many people are buying more at the moment due to it’s links to warding off covid.

dragonfly46 Thu 12-Nov-20 10:30:49

Gosh Reading you have a lot to cope with. Please do not be hard on yourself.
I am on a very high dose vitamin D and Calcium tablet and I now cannot cut my finger nails as they are like iron. I am assuming something must be working.
I hope the counsellor can help you - maybe it will work with video link.

Callistemon Thu 12-Nov-20 10:41:01

20,000 tablets!

Possibly 20,000 iu I think, Toadinthehole which is a high dose. I'd have thought a lower dose taken daily would be better, but I don't know what a GP would prescribe normally.

Someone said the other day that they'd heard that GPs were being asked to prescribe Vit D to all their over 65 patients but I have heard no more about this.

Reading50 Thu 12-Nov-20 10:43:39

Toad-in-the-hole....a miss type sorry. I’m taking
20,000 IU tablets twice a week so 40,000 IU per week not 40,000 individual tablets lol

Marydoll Thu 12-Nov-20 10:47:31

That's what I thought, Reading. I was on such a high dose, that the pharmacist queried it. Mine was prescribed by my consultant.

Toadinthehole Thu 12-Nov-20 10:54:44

That makes more sense, thank you , you’d have been jiggling about all over the place!😮

Callistemon Thu 12-Nov-20 15:24:30

The ones I buy are 1,000 iu which is apparently 500% of daily recommended dose, so the ones prescribed for you, Reading50 are strong.

I hope they work.

Charleygirl5 Thu 12-Nov-20 15:50:48

A few years ago unbeknown to me my vitamin D level was at rock bottom so I broke my ankle. I started vitamin D after surgery etc and was told to be extra careful for around 6 months.

I feel fine and under normal circumstances, I would have my Vit D levels checked annually. Treat each day as it comes.

lavenderzen Thu 12-Nov-20 16:30:19

Hello Reading50 I'm sorry you are feeling so under the weather.

I was diagnosed with RA at the end of last year, and my Consultant Rheumatologist put me on Vit D in February, the same ones you take HuxD3 20,000IU. This dose was adjusted after two months and again later this year, I am now on a maintenance dose.

I understand very well the feeling of being so weak, I could have laid down in the middle of the lane when taking the dog out, I had no strength. However, I am now much better after the medication and you will be too. It just takes time and then you will start to feel better.

You have had an awful lot to contend with. Take care and be kind to yourself.

Reading50 Thu 12-Nov-20 21:07:18

Lavenderzen
Thank you for your reply. I know it’s going to be a long journey but as long as I get there. It’s just being limited when normally aim full of energy. It sounds like you have had your bad days too, but I hope things have turned around for you.
Many Thanks, take care.